increasing lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

scaredycat1
Regular Member


Date Joined Dec 2006
Total Posts : 25
   Posted 1/2/2007 8:08 AM (GMT -7)   
How do you know if you need to increase your meds.  I have been on lexapro for about 3 months.  in the beginning it was difficult and I needed to slowly increase up to 10 because of the side effects, I was getting really bad anxiety, then it finally leveled off and I was not waking up sick to my stomach.  It seemed good and I got through the holidays great but now that they are over I am waking up sick again and unable to eat, I thought it was pms but I still have it and am wondering if maybe I just need to up my meds a bit, they were working though in the beginning, not sure how they work really if they start working then level off and need to be increased til you stay level for a while?  anyone have this happen and did it help to increase them a bit, I know the doctor kind of said we have to play with the dosage a bit and I know 10mg is a pretty low dosage of lexapro.  any input you have will help, I am really scared that this is happening again and afraid I will never feel like myself again. 
 
hope all of you are doing well.
 
Thank you so much,
 
scaredy

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/2/2007 4:14 PM (GMT -7)   

Hi scaredy, I am sorry your feeling poorly.  I havent been on Lexapro so I cant speak to how it works or when someone should increase their dosage.  I would recommend talking to your doctor and seeing what they have to say regarding this.  There are many medications that you have to increase the initial dosage when you start it so it is entirely possible that 10mg isnt going to be the basic dosage for you. 

Always the best guide is if your not feeling yourself and find that your falling back some then call your doc for an adjustment, that is what they are there for.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 1/2/2007 5:41 PM (GMT -7)   
You need to keep in touch with your Dr. on all aspects of what you are feeling. I am on Lexapro & it is what I find works best for me. I am also on Topamax for Migrains. Both my meds are prescribed from different Dr.s. But both of them know that if I do not have to take the highest dose that I may need at one time that I would much rather take a lower dose. So I listen to my body & when I am having a good week I do not take the highest dose that the Dr. said that I could take but then there are other times when I am at that highest dose (same for the Topamax) But my Dr. knows how I feel about Meds. & how I would like to get off them someday if possible, that is why he trusts me to not go over the highest dose that he has perscribed for me & I let him know everytime I go in what I have been doing. I know depending on how much is going in my live has alot to do with if I need a little extra help or not & that may be where you are at this point. In a month (or longer) you may find that you no longer need the higher dose. Don't feel bad if this is what you find is what you may need or even if you need to stay at the the higher dose, there are so many of us that go through this & know what it is like. Just keep in mind that you are not alone.

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 1/3/2007 12:52 PM (GMT -7)   
sorry to hear that you are feeling poorly . if you want to increase your dosage , talk to your doctor about it . never muck around with your medication by yourself . always go to your doctor for advice . good luck :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:08 AM (GMT -7)
There are a total of 2,734,553 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
186 Guest(s), 1 Registered Member(s) are currently online.  Details
rollout


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer